I think that Klonopin and Seroquel are just as bad as Heroin and other illegal “downer” drugs. Although I do not personal experience with the latter, all my research tells me that the legal drugs have just as serious side effects and withdrawal symptoms as the illegal drugs. I do so wish that Society would start educating the public instead of just pushing more and more drugs on unsuspecting people.
Coming off of those legal drugs ARE possible, but it is a very difficult endeavor. If you are considering starting the anti anxiety and insomnia drugs, please don’t. As we discussed, there is always a price to pay for everything. The nice sleep you feel now will be replaced by the inability to sleep later. In fact, I guarantee that that the insomnia you experience later will be ten times worse than what you are experiencing now. One of the serious problems with the sleep aids like Klonopin, Ambien, or Seroquel is that your body builds tolerance to the medications. That means you have to continue to increase the dosages. The great fear is that the higher dosages stop working.
Of course, I do not wish anyone to endure insomnia if there is so kind of organic problem that forces a medical solution. However, for the vast majority of cases, I highly recommend a non-medical approach.
Sleep is a very natural thing. It is only the stresses of modern Society that has brought insomnia to the masses. And the easy availability of powerful prescription sleep aids has made millions of unsuspecting Americans slaves to the drug companies.
It is so important to realize how serious this is. How seriously do you take your recovery? It will be very difficult, but I think it is so critical to first recognize that you are being made into a drug addict by the very people you think you trust, like your doctor and the pharmaceutical companies.
As we discussed, it is important to first recognize that you have a serious problem with legal drugs. Accept that you are going to have to endure some degree of pain coming off of them. Then, if you choose, you should begin a SLOW weaning process, where you slowly allow your body to adjust to less and less of the drug over time. The important thing is to go slow and be very strict about following a schedule. In other words, if you are cutting the doses every week by half, it is important to not go backward if insomnia comes back and start taking more of the drug. Going without sleep is not dangerous to your body, and you WILL have to endure some sleepless nights. This is normal.
Good sleep hygiene is very important. You should learn relaxation techniques and develop a solid sleep schedule. Go to bed at the same time every night, and don’t use your bed for surfing the Internet or for watching television. Don’t use alcohol to induce sleep. It interferes with the quality of sleep and you will wake up even more tired than without the alcohol. Taking a warm shower really helped me. Eating some foods like those high in tryptophan REALLY helped me.
Taking a weaker supplement is always a good idea as you are cutting down the dosages of the sleep aid you are trying to come off. Benadryl, Melatonin, Valerian Root, Chamomile Tea, and other natural sleep aids are just a few of the myriads of help out there. There are so many other natural alternatives, like acupuncture and aromatherapy and massage therapy.
Try some exercise a few hours before bedtime. That also did wonders for me.
Also, going on different websites of people who also suffered from insomnia is very helpful because you get different ideas about what worked for other people. In addition, by visiting other websites, you feel better about the fact that YOU ARE NOT ALONE. Feeling that you are suffering alone with insomnia just aggravates the insomnia and the anxiety you experience when you are approaching bedtime.